Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 69, NWS Cleveland, OH

November 21, 2018

NWS Cleveland, OH issued this small craft advisory at Nov 21, 2018, 3:13 PM EST. It took effect at Nov 21, 2018, 4:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2018, 3:13 PM EST (20:13 UTC)
In effect from
Nov 21, 2018, 4:00 PM EST
Expired
Nov 22, 2018, 4:00 AM EST
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

419 
WHUS71 KCLE 212013
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
313 PM EST Wed Nov 21 2018


LEZ145>149-220415-
/O.CAN.KCLE.SC.Y.0068.000000T0000Z-181122T0900Z/
/O.NEW.KCLE.SC.Y.0069.181121T2100Z-181122T0900Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
313 PM EST Wed Nov 21 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 4 AM EST Thursday.

* WINDS...North 15 to 25 knots with gusts up to 30 knots.

* WAVES...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142>144-212115-
/O.CAN.KCLE.SC.Y.0068.000000T0000Z-181121T2100Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
313 PM EST Wed Nov 21 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.


$$

Garnet
2 follow-up statements
928 
WHUS71 KCLE 220208
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
908 PM EST Wed Nov 21 2018


LEZ145>149-220900-
/O.CON.KCLE.SC.Y.0069.000000T0000Z-181122T0900Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
908 PM EST Wed Nov 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

* WINDS...North 15 to 25 knots with gusts up to 30 knots.

* WAVES...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
504 
WHUS71 KCLE 220902
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
402 AM EST Thu Nov 22 2018

LEZ145>149-221015-
/O.EXP.KCLE.SC.Y.0069.000000T0000Z-181122T0900Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
402 AM EST Thu Nov 22 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves over Lake Erie have diminished to below small
craft advisory criteria and therefore the small craft advisory has
been allowed to expire.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 1:08 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Nov 21, 1:08 PM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
108 PM EST Wed Nov 21 2018

.SYNOPSIS...
A clipper system moving into southern Quebec will drag a cold
front through the region on today. Arctic high pressure will
build over the eastern lakes on Thanksgiving. High pressure will
remain in control on Friday.

&&

.NEAR TERM /THROUGH THURSDAY/...
Cold front starting to push south of Lake Erie. Thus far today
snow has been of poor quality as we lose mid-level moisture and
are seeing more of a snow/drizzle mix. Have cut back on
accumulations and expect it to be hard to accumulate. Have added
freezing drizzle for a few hours this afternoon to areas that
are forecast to drop below the freezing mark. This window for
freezing drizzle will be fairly brief as we cool enough by this
evening to see ice nuclei return to the cloud and a switch back
over to light snow.

Original...Wednesday begins with low pressure in southeast
Ontario with a cold front extending wsw across southern Lower MI
to Chicago. The front will continue south and by 18z should be
just south of the CWA. The airmass behind the front is fairly
cold, especially for this time of year, although the coldest air
will impact New England vs the OH Valley. Still however, do
expect lake effect snow showers to develop east of KCLE. BUFKIT
forecast soundings show the best profiles actually ahead of the
front due to the fact that there will be more synoptic moisture
in place across the region. Instability is "conditional" however
winds to veer from wsw to northwest which should be disruptive
to any long band development. For the afternoon into the
evening, winds continue to veer from wnw to north as the airmass
dries. Given the veering winds and afternoon drying, will have
roughly a 1 to 3 inch snowfall forecast for the snowbelt today
through tonight. Temps at 850mb drop to -18C overnight. Will
have chance pops at best for the snowbelt through the first half
of the night however given such dry air in the region. Thursday
high pressure will build in from the north and with dry air in
place will keep forecast dry. Highs in the mid 30s today
although afternoon temps will be dropping behind the front.
Highs Thursday from the low/mid 20s east to the lower 30s west.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
The short term forecast begins on Thanksgiving night with arctic
high pressure over the eastern Great Lakes. Modest warm air
advection will slowly increase temperatures at 850mb Thursday night
into Friday but 850 mb temperatures of -8 to -18C will translate to
frigid low temperatures in the 10s and 20s. High pressure will
slowly shift east on Friday as a warm front approaches the region.
Continued warm air advection and southerly flow behind the high will
allow for temperatures to recover into the upper 30s to mid 40s on
Friday. The approaching warm front should bring rain into the region
for the first half of the weekend, but rain should hold off until
late Friday night into Saturday morning, when the upper trough makes
it into the region. Rain will be quick to move across the area on
Saturday but everyone will see rain at some point to will continue
running with categorical pops for all areas on the first half of
Saturday. The area will dry out with the passing of the upper trough
axis and will quickly taper off pops on Saturday night. Temperatures
will have vastly improved by Saturday and high temperatures may
finally hit average for the first time in a couple weeks.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
The long term forecast period continues to look unsettled for the
beginning of next week. The best day weather-wise appears to be on
Sunday as weak high pressure attempts to briefly build into the
forecast area. However, a deep trough will dig across the central
CONUS supporting a deepening surface low over the southern Plains,
which could impact the region as early as Sunday night. This system
could pack a punch and remain over the region over a couple days.
The general thought for the forecast is that the initial p-type for
this low will be rain on Sunday night into Monday before the system
draws some cold air back into the region for Monday night into
Tuesday. Monday night and beyond can get messy with rain, snow, and
mixed precipitation all plausible at this point, and this system
will be something worth watching over the holiday weekend as folks
return to normal schedules next week. Temperatures will start near
normal on Sunday before getting colder each day.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
MVFR ceilings continue at most terminals although MFD has been
IFR for a couple hours now. Could see CAK/YNG also briefly drop
to IFR before improving behind the front. Cold front is starting
to push south of Lake Erie as of 18Z. Lake enhanced snow showers
are turning out to be more of drizzle/snow mix which will make
it hard to accumulate this afternoon. With that said, a band of
precipitation is noted on radar north of CLE and have included a
Tempo at CLE/YNG/CAK as this shifts south with the front this
afternoon. Light precipitation may return at times overnight at
ERI/CLE but not expected to last long. Most sites will see
gradual improvement to VFR ceilings by Thursday morning.

Southwest to west winds ahead of the front will shift to the
north with the frontal passage. Gusts to 20-25 knots are
possible for a couple hours, then becoming 10 knots or less
overnight. Winds will be east to northeast by Thursday morning.

OUTLOOK...Non-VFR possible Sat in rain then again Sunday night
into Monday.

&&

.MARINE...
Issued a quick low water advisory for the western end of Lake
Erie until 10 AM this morning. The water level at Toledo made
it down to the critical mark, but will likely only be down for a
couple hours as flow will shift to the northwest fairly quickly
behind the front later this morning.

Previous Discussion...
Strong winds and high waves are expected to continue on the
lake today, as an arctic cold front will cross the lake. Once
cold front crosses the lake, winds will diminish a bit and veer
around to the northwest, allowing waves to subside tonight. Will
continue the small craft advisory for all of Lake Erie with the
west end going through late this afternoon and the eastern end
going through tonight. The northwest flow behind the front
should help the western basin go below SCA criteria before the
east. High pressure will build behind the cold front on Thursday
and winds should settle to light and variable and waves will
subside on the lake. A warm front will approach the lake for the
weekend bringing southerly flow to the area. Another low
pressure system will reach the area Sunday night and impact the
eastern Lakes for the beginning of next week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 AM EST Thursday for LEZ145>149.
     Small Craft Advisory until 4 PM EST this afternoon for
     LEZ142>144.

&&

SYNOPSIS...TK
NEAR TERM...KEC/TK
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...KEC
MARINE...Sefcovic
Hazardous weather outlook, Nov 21, 11:45 AM EST, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1145 AM EST Wed Nov 21 2018

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-221645-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
1145 AM EST Wed Nov 21 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-221645-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
1145 AM EST Wed Nov 21 2018

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 4:19 AM ESTLow Water AdvisoryCLE6 hr

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.